Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 38, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 4, 2001, 2:38 AM CDT for St. Clair County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 4, 2001, 2:38 AM CDT (07:38 UTC)
- Expired
- Apr 4, 2001, 3:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County St. Clair County, MO
The radar
The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 838 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
868 WUUS53 KSGF 040738 SVRSGF MOC185-040830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 238 AM CDT WED APR 4 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI * UNTIL 330 AM CDT * AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF OSCEOLA...OR 16 MILES NORTH OF STOCKTON...MOVING NORTHEAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF QUARTERS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OSCEOLA BY 330 AM CDT. THE TOWNS OF ROSCOE AND MONEGAW SPRINGS ARE ALSO IN THE PATH OF THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LAT...LON 3790 9397 3787 9360 3816 9357 3818 9392 HUDSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:15 PM CDT, 11 hours 23 minutes earlier.
Area forecast discussion, Apr 3, 3:15 PM CDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CDT TUE APR 3 2001 ABBREVIATED AFD DUE TO ONGOING SEVERE WEATHER IN THE AREA. FORECAST CHALLENGE WILL BE TEMPS. WARM FRONT IN THE VICINITY OF A FT. SCOTT TO LEBANON TO WEST OF WEST PLAINS AT THIS TIME. ELEVATED CONVECTION SKIRTED ACROSS NORTHEASTERN CWA EARLIER TODAY AND HAS NOW MOVED OUT OF THE AREA. SURFACE BASED CONVECTION DEVELOPED ALONG I-44 AND IS CURRENTLY MOVING THROUGH WRIGHT COUNTY. SATELLITE AND AVN INDICATE A SHORTWAVE OVER NRN KANSAS AT 18Z PROGGED TO MOVE THROUGH THE AREA THIS AFTERNOON. SECOND SHORTWAVE OVER TX PANHANDLE PROGGED TO MOVE THROUGH THE AREA DURING THE OVERNIGHT HOURS. BASED ON CURRENT TRENDS...WILL HIT MAX POPS ACROSS EASTERN CWA BUT CARRY A CHANCE OF EVENING THUNDERSTORMS ACROSS REMAINDER WITH UNSTABLE AIRMASS AND NUMEROUS BOUNDARIES IN VICINITY. HAVE MADE ONLY MINOR TWEAKS TO CURRENT FORECAST PACKAGE. BIGGEST CHANGE WAS TO DELAY COOLER AIR TO MONDAY IN EXTENDED. WILL TREND SLIGHTLY COOLER THAN MAV GUIDANCE. .SGF... MO...NONE. KS...NONE. GAEDE
In the hours before
Special weather statement, Apr 4, 1:45 AM CDT, 53 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 AM CDT WED APR 4 2001 ...STRONG THUNDERSTORMS POSSIBLE OVERNIGHT AND EARLY THIS MORNING ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS... AN ELEVATED WARM FRONT...EXTENDING FROM NEAR FORT SCOTT KANSAS TO AVA...WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT EARLY THIS MORNING. AN UPPER LEVEL DISTURBANCE APPROACHING THE REGION WILL INTERACT WITH THE WARM FRONT...TO PRODUCE SHOWERS AND THUNDERSTORMS. THE AIRMASS OVER THE REGION REMAINS MODERATELY UNSTABLE. STORMS THAT DEVELOP ALONG THE ELEVATED WARM FRONT THIS MORNING WILL HAVE THE POTENTIAL FOR STRONG UPDRAFTS AND THE DEVELOPMENT OF HAIL AND HEAVY RAIN. SPOTTERS AND EMERGENCY MANAGEMENT SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS THROUGH THE MORNING. .OUTLOOK FOR THURSDAY THROUGH SUNDAY... WARM AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL OVERSPREAD THE REGION...DECREASING THE THREAT OF THUNDERSTORMS WEDNESDAY AND THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY NIGHT AS THE NEXT STORM SYSTEM APPROACHES THE AREA. TERRY
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.